Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 6, 2008, 11:31 PM MDT for Lea County, New Mexico; Andrews County, Gaines County, Texas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 11:31 PM MDT (05:31 UTC)
- Expired
- May 7, 2008, 12:30 AM MDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Lea County, NM, Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 12:30 AM MDT | HAIL 0.88 | 5 S Seminole, TX | |
| May 7, 12:31 AM MDT | HAIL 0.88 | 2 S Seminole, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 8:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 070531
SVRMAF
NMC025-TXC003-165-070630-
/O.NEW.KMAF.SV.W.0091.080507T0531Z-080507T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1231 AM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GAINES COUNTY IN WEST TEXAS...
NORTHWESTERN ANDREWS COUNTY IN WEST TEXAS...
EAST CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 130 AM CDT/1230 AM MDT/
* AT 1229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 15
MILES WEST OF FRANKEL CITY...OR 23 MILES SOUTH OF HOBBS...MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
PAYNES CORNER...
SEMINOLE...
FAIRVIEW...
SEAGRAVES...
LOOP...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING/400 AM MDT WEDNESDAY MORNING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.
LAT...LON 3294 10277 3295 10220 3255 10221 3227 10302
3239 10322
TIME...MOT...LOC 0531Z 225DEG 41KT 3243 10302
$$1 follow-up statement
000
WWUS54 KMAF 070550
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1250 AM CDT WED MAY 7 2008
NMC025-070559-
/O.CAN.KMAF.SV.W.0091.000000T0000Z-080507T0630Z/
LEA NM-
1150 PM MDT WED MAY 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEA COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
LAT...LON 3294 10277 3295 10220 3265 10221 3229 10301
3261 10304
TIME...MOT...LOC 0549Z 225DEG 41KT 3257 10285
$$
TXC003-165-070630-
/O.CON.KMAF.SV.W.0091.000000T0000Z-080507T0630Z/
GAINES TX-ANDREWS TX-
1250 AM CDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHWESTERN ANDREWS AND GAINES COUNTIES...
AT 1244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 15 MILES SOUTH OF PAYNES CORNER...OR ABOUT 19 MILES SOUTHWEST
OF SEMINOLE...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...PAYNES
CORNER...SEMINOLE...FAIRVIEW...SEAGRAVES AND LOOP.
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
LAT...LON 3294 10277 3295 10220 3265 10221 3229 10301
3261 10304
TIME...MOT...LOC 0549Z 225DEG 41KT 3257 10285
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:11 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 6, 9:11 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1011 PM CDT TUE MAY 6 2008
.UPDATE...
UPDATE INCLUDE NEW SEVERE TSTM WATCH 271 UNTIL 10Z AND REMOVE
TORNADO WATCH 267/269.
&&
.PREV DISCUSSION... /ISSUED 647 PM CDT TUE MAY 6 2008/
UPDATE...
WE HAVE UPDATED THE ZFP TO REFLECT TORNADO WATCH #269 FOR THE
EASTERN PERMIAN BASIN AND THE STOCKTON PLATEAU...EFFECTIVE UNTIL
1 AM CDT.
AVIATION...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE REGION
TONIGHT. SOME WILL BE SEVERE WITH LARGE HAIL AND WIND GUSTS OVER
50 KNOTS. GUSTY SOUTH TO SOUTHEAST WINDS THIS EVENING WILL
GRADUALLY SHIFT TO THE WEST WEDNESDAY MORNING FOLLOWING THE
PASSAGE OF A PACIFIC COLD FRONT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 6 AM TO 8 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ TO 9 PM CDT /8 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, May 6, 1:07 PM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT TUE MAY 6 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 207 PM CDT TUE MAY 6 2008 /107 PM MDT TUE MAY 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE SOUTHEAST NEW MEXICO PLAINS...SOUTH ACROSS THE UPPER TRANS PECOS... WESTERN PERMIAN BASIN...STOCKTON PLATEAU...DAVIS AND GLASS MOUNTAINS AND INTO THE BIG BEND REGION AND LOWER TRANS PECOS. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...ALONG WITH AN ISOLATED TORNADO OR TWO. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THESE STORMS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH HIGH FIRE DANGER TO PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...SOUTH THROUGH THE VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WEST WINDS WILL AFFECT SOUTHEAST NEW MEXICO AND WEST TEXAS WEDNESDAY. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS...WHERE WIND SPEEDS OF 40 TO 50 MPH...AND GUSTS NEAR 70 MPH ARE EXPECTED. DRIER AIR WILL OVERSPREAD THE REGION WEDNESDAY ON THE GUSTY WEST WINDS. SINCE RELATIVE HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT AND FIRE DANGER WILL BE HIGH AREAWIDE WEDNESDAY...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 6, 7:31 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 831 PM CDT TUE MAY 6 2008 TXZ082-070200- TERRELL- 831 PM CDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN TERRELL COUNTY. A STRONG THUNDERSTORM SOUTH OF U.S.90 WILL PASS EAST OF DRYDEN. THIS STORM IS MOVING NORTHEAST AT 35 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR WEST TEXAS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, May 6, 7:34 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
834 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 2 N HOBBS 32.76N 103.16W
05/06/2008 E0.88 INCH LEA NM TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL REPORTED BY TRAINED SPOTTER.
&&
CDANIELSSpecial weather statement, May 6, 7:35 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 835 PM CDT TUE MAY 6 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070500- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 835 PM CDT TUE MAY 6 2008 /735 PM MDT TUE MAY 6 2008/ ...SEVERE WEATHER THREAT CONTINUES ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO OVERNIGHT... ANOTHER ROUND OF SEVERE WEATHER IS LIKELY ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM OVER NORTHERN MEXICO WILL CONTINUE MOVING TOWARD THE SOUTHERN HIGH PLAINS TONIGHT. LIFT OUT AHEAD OF THIS UPPER SYSTEM ALONG WITH A WARM AND UNSTABLE AIRMASS WILL FOCUS ALONG AN EASTWARD MOVING COLD FRONT THIS EVENING...AND WILL PRODUCE A SQUALL LINE THAT WILL SWEEP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. THIS SQUALL LINE IS EXPECTED TO MOVE EAST RAPIDLY TONIGHT...REACHING THE INTERSTATE 35 CORRIDOR BY DAYBREAK WEDNESDAY. AS THIS SQUALL LINE PASSES THROUGH...DAMAGING WIND GUSTS OVER 60 MPH...HAIL TO THE SIZE OF GOLFBALLS... AND SMALL...SHORT-LIVED TORNADOES WILL BE POSSIBLE. RESIDENTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SHOULD KEEP ABREAST OF CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED OR IF SEVERE WEATHER IS OBSERVED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. ADDITIONAL WEATHER INFORMATION ALSO CAN BE OBTAINED ON OUR WEB SITE AT WEATHER.GOV/MIDLAND. 70
Local storm report, May 6, 7:43 PM MDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HAIL 5 SE LOVINGTON 32.89N 103.29W
05/06/2008 E1.75 INCH LEA NM LAW ENFORCEMENT
&&
CDANIELSSpecial weather statement, May 6, 8:21 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 921 PM CDT TUE MAY 6 2008 NMZ028-070245- EDDY COUNTY PLAINS- 821 PM MDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY. AT 816 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM...THAT WAS LOCATED 11 MILES SOUTHWEST OF LOCO HILLS...OR 16 MILES NORTHEAST OF CARLSBAD...MOVING NORTHEAST AT 35 MPH. HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. CONTINUE TO MONITOR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, May 6, 11:14 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1214 AM CDT WED MAY 7 2008 NMZ028-033-034-070545- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS- 1114 PM MDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL EDDY AND WEST CENTRAL LEA COUNTIES. AT 1114 PM MDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF LOVING...MOVING NORTHEAST AT 30 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT WEDNESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:16 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 59 min |
| May 6, 6:32 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 58 min |
| May 6, 7:11 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 64 min |
| May 6, 7:21 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 34 min |
| May 6, 7:43 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 32 min |
| May 6, 8:14 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 50 min |
| May 6, 8:29 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 31 min |
| May 6, 8:34 PM MDT | Areal Flood Advisory | MAF | Lea | 152 days |
| May 6, 11:03 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 27 min |
| May 7, 12:00 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 60 min |
| May 7, 4:20 AM MDT | Wind Advisory | MAF | Eddy, Lea | 14 hr |
| May 7, 5:13 AM MDT | Fire Weather Watch | MAF | 23 hr | |
| May 7, 12:00 AM MDT | Tornado Warning | MAF | Andrews, Gaines | 30 min |
| May 7, 12:31 AM MDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.